MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting repeated recoverable faults on amr3, an investigation is in progress to determine the cause of this reported event.An isi field service engineer (fse) has been dispatched to investigate the reported event.The fse replaced the psm to resolve the repeated recoverable faults.The system was tested and verified as ready for use.The psm has not been returned for evaluation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the unit is returned (post engineering evaluation) or if additional information is received.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Based on the information available at this time, this complaint is being classified as a reportable event due to the following conclusion: a psm was disabled after the start of the procedure and the surgeon was able to continue with the procedure robotically using 3 arms.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.System unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a conversion/abortion.
 
Event or Problem Description
It was reported that during a da vinci assisted simple prostatectomy surgical procedure, the customer experienced repeated recoverable faults pointing to patient side manipulator (psm) / arm 3.The led indicator on arm 3 was blinking yellow, and when users tried to recover from fault, the error persisted.No error codes were noted so the customer made the decision to disable arm 3 and completed the procedure using the remaining three arms.The customer was not with the system during the call, additional troubleshooting was not possible.An isi technical support engineer (tse) checked the live logs and found several errors pointing at psm3.The procedure was completed with no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.Followed up with the initial reporter and obtained the following additional information: the system was checked and powered on without errors.The procedure was successfully completed with 3-arms.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the patient side manipulator (psm) involved with this complaint and completed the product evaluation.Failure analysis investigation was unable to reproduce but could confirm the customer reported complaint as having occurred via field error logs.Visual inspection was performed.The psm was installed onto the system and powered up.The sine cycle and a test drive were performed without any issues.Tests performed via matlab passed.The psm2 was found to have no problem.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16526715
Report Number2955842-2023-11237
Device Sequence Number16799428
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age74 YR
Patient SexMale
Patient Weight80 KG